Alert archive / Missouri / River Flood Warnings in 2022

River Flood Warning 12, NWS St. Louis, MO

March 7, 2022Osage County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 7, 2022, 9:33 AM CST for Osage County, Missouri. It took effect at Mar 7, 2022, 10:59 AM CST. It was in force for 11 hr.

The area

The outline as issued.

The facts

Issued
Mar 7, 2022, 9:33 AM CST (15:33 UTC)
In effect from
Mar 7, 2022, 10:59 AM CST
Expired
Mar 7, 2022, 9:32 PM CST
In force
11 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Osage County, MO

The radar

The St Louis radar (KLSX), 119 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Maries River at Westphalia (WPHM7).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

375 
WGUS43 KLSX 071533
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
933 AM CST Mon Mar 7 2022

...The National Weather Service in St Louis MO has issued a Flood 
Warning for the following rivers in Missouri...

  Maries River near Westphalia.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted. The NationalWeather Service will monitor this 
developing situation and issue follow up statements as conditions 
change.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC151-081200-
/O.NEW.KLSX.FL.W.0012.220307T1659Z-220308T1200Z/
/WPHM7.1.ER.220307T1659Z.220307T1800Z.220307T1930Z.NO/
933 AM CST Mon Mar 7 2022

...FLOOD WARNING IN EFFECT UNTIL TOMORROW MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Maries River near Westphalia.

* WHEN...Until tomorrow morning.

* IMPACTS...At 9.0 feet, County Road 610 begins flooding near the 
  Indian Creek bridge near this height.

* ADDITIONAL DETAILS...
  - At 9:00 AM CST Monday the stage was 9.0 feet.
  - Forecast...The river is expected to rise above flood stage
    late this morning to a crest of 10.5 feet this afternoon. It
    will then fall below flood stage this afternoon.
  - Flood stage is 10.0 feet.


&&

            Fld   Observed        Forecasts (12 pm CST)
Location    Stg   Stg   Day/Time  Tue   Wed   Thu   Fri   Sat

Maries River
Westphalia  10.0  9.0   Mon 9 am  4.2   2.6   2.2   2.1   MSG


&&

LAT...LON 3840 9205 3850 9197 3846 9194 3827 9194
      3827 9202


$$

19
1 follow-up statement
344
WGUS83 KLSX 080332
FLSLSX

Flood Statement
National Weather Service St Louis MO
932 PM CST Mon Mar 7 2022

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Maries River near Westphalia.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.

MOC151-080445-
/O.CAN.KLSX.FL.W.0012.000000T0000Z-220308T0332Z/
/WPHM7.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
932 PM CST Mon Mar 7 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Maries River near Westphalia.

* ADDITIONAL DETAILS...
  - At 9:00 PM CST Monday the stage was 4.8 feet.
  - Forecast...The river has crested and should fall to 3.9 feet
    by Noon Tuesday.


&&

            Fld   Observed        Forecasts (12 pm CST)
Location    Stg   Stg   Day/Time  Tue   Wed   Thu   Fri   Sat

Maries River
Westphalia  10.0  4.8   Mon 9 pm  3.9   2.6   2.2   2.1   2.0


&&

LAT...LON 3840 9205 3850 9197 3846 9194 3827 9194
      3827 9202


$$

Byrd

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 7, 5:28 AM CST, 4 hours 5 minutes earlier.

Area forecast discussion, Mar 7, 5:28 AM CST, 4 hours 5 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
528 AM CST Mon Mar 7 2022

.SHORT TERM...  (Through Late Tuesday Afternoon)
Issued at 318 AM CST Mon Mar 7 2022

Last night's precipitation has largely ended across the area, though
a quick shot precipitation could linger across the region early this
morning. Areas across central and northeast Missouri and west-
central Illinois could see this precipitation fall as light snow
thanks to the cool, post-system temperatures. Precipitation that
falls across southeast Missouri and southern Illinois will likely
fall as light rain, and areas in between are expected to see a mix
of rain/snow. Accumulations of snow are expected to be light, non-
impactful, and confined largely to grassy and elevated surfaces.

The low responsible for this precipitation will continue to push
northeast out of the forecast area today, replaced by a surface high
sliding eastward into the mid-Mississippi Valley. Dry, cool air
advection will keep temperatures cool today. Highs will peak in the
mid 30s to low 40s. The cloud cover will break overnight as dry air
continues to advect into the region. The mostly clear sky will allow
temperatures to warm into the upper 40s for Tuesday.

MRM

.LONG TERM...  (Tuesday Night through Sunday)
Issued at 318 AM CST Mon Mar 7 2022

Westerly flow aloft will be disturbed briefly by a shortwave passing
over the region Tuesday night into Wednesday. At the surface a low
will push through the lower Mississippi Valley, but it and it's
precipitation will stay far south of the forecast area. A longwave
trough will swing into the western CONUS on Wednesday, strengthening
as it digs into the Four Corners region by Thursday. This will back
winds aloft to the southwest over the mid-Mississippi Valley
Thursday. At the surface a low will form near the Oklahoma-Texas
panhandles Wednesday night, moving northeast into the mid-
Mississippi Valley by Thursday night. As the surface low is moving
northeast through the forecast area Thursday night into Friday, the
positively tilted mid-level trough will quickly zip from the desert
Southwest into the Kansas-Oklahoma area, placing the forecast
area within the entrance region of the mid-level jet.

Precipitation is expected to form north of the low as it marches
through the region Thursday night and Friday, aided by the mid-level
dynamic lift. Precipitation is expected to fall on the north side of
the low. The WPC Cluster Analysis is showing good agreement in
precipitation falling across the forecast area, 86% of the ensemble
members show 0.25" of liquid equivalent precipitation falling
Friday. Temperatures on the north side of the surface low are
expected to be below freezing, so confidence is modest that
precipitation will fall as snow during this period. Surface
temperatures remain an area of uncertainty, as highs on Friday are
showing a 10 degree temperature spread between the 25-75th
percentiles and crosses the freezing line for areas along and north
of I-70. Almost all of the GEFS and ECMWF members show accumulating
snowfall during this period. The NBM 25th percentile indicates near
an inch of snow accumulation, while the 75th percentile brings most
of the area near advisory criteria. Relatively warm surface
temperatures and a high sun angle will help to mitigate the impact
from this snowfall.

Temperatures will plummet briefly behind this system as cold, arctic
air surges into the region. Low temperatures next weekend will be 15-
20 degrees below normal for this time of year.

MRM

&&

.AVIATION...  (For the 12z TAFs through 12z Tuesday Morning)
Issued at 518 AM CST Mon Mar 7 2022

The main mass of precipitation has moved out of the region but
fog, drizzle, and a mix of rain and light snow lingers across the
region. This mix of light precipitation/obstructions and
associated reduced visibilities is expected to push east out of
the region this morning. IFR ceilings will linger across the
region this morning, lifting to MVFR by the afternoon. By the mid-
evening ceilings will scatter out as dry air from the approaching
high moves into the area.

Winds will be gusty and from the northwest today, diminishing in
speed this evening as the surface high moves into the region.

SPECIFICS FOR KSTL:
Fog, reduced visibilities, and IFR ceilings will linger across
the area this morning. Light flurries are also possible this
morning, but because of the light and transient nature of the
flurries, have not included in the TAF. Ceilings are expected to
lift to MVFR by the mid to late morning, finally scattering out
late tonight as dry air from the surface high moves into the
region. Winds will be from the northwest and gusty, diminishing
during the afternoon and evening.

MRM

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     40  27  48  34 /  30   0   0   5
Quincy          35  21  44  28 /  30   0   0   0
Columbia        36  24  47  30 /  10   0   0   0
Jefferson City  39  23  48  29 /  10   0   0   5
Salem           42  28  46  33 /  30   0   0   5
Farmington      42  27  47  30 /  30   0   5   5

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Mar 7, 3:27 AM CST, 6 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
327 AM CST Mon Mar 7 2022

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-080930-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
327 AM CST Mon Mar 7 2022

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

MRM

In the hours before

Local storm report, Mar 7, 6:39 AM CST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
639 AM CST MON MAR 7 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HEAVY RAIN       1 ESE MARYLAND HEIGHTS  38.71N 90.45W
03/07/2022  M2.00 INCH       ST. LOUIS          MO   TRAINED SPOTTER

&&

BRITT
Local storm report, Mar 7, 9:28 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
928 AM CST MON MAR 7 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 AM     HEAVY RAIN       2 NE HEMATITE           38.22N 90.46W
03/07/2022  M1.50 INCH       JEFFERSON          MO   TRAINED SPOTTER

            STORM TOTAL RAINFALL.

&&

CARNEY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 9:29 PM CSTAreal Flood AdvisoryLSXCrawford, Franklin, Gasconade, Jefferson, Saint Charles, Saint Louis and 1 more4 hr
Mar 6, 9:47 PM CSTAreal Flood AdvisoryLSXJefferson, Saint Charles, Saint Louis, City of Saint Louis4 hr
Mar 7, 11:20 AM CSTRiver Flood WarningLSXReynolds13 hr

Nearby

River Flood Warnings in Missouri, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.